Cancer connection?

After colonoscopy AF noted and large blood clot on the lung. Next day advanced ovarian cancer diagnosed from scan. Now five weeks after big op and back into chemo breathlessness stops me feeling better. On 2.5 Bisoprolol and Digoxin and daily injection of Clexanne. Although a wonderful cancer team feel this breathlessness and the effect on my life not taken seriously. Can someone tell me the connection with cancer if there is one? Will I always have this condition? It makes me an invalid. Worse than the cancer.

8 Replies

  • I am so sorry to hear, you have been through quite an ordeal, and still are! NOt many of us will be qualified to give you the answers you need relative to cancer. We can tell you - you have the right to insist on answers. Doctors just look at the most critical aspect of your health and not as often at the quality of your life. Write your questions down, change of medications, breathing exercises... whatever, but get the answers you need to feel better. I've found a new tactic, thanks to a doctor in my practice who is my client. She told me, ASk them,,,, "Imagine I am right, that the meds do this,( or... whatever else your question is), what would you do in my situation?"

    Great question, keep posting and seeking doctors who listen, AF is sufficiently complicated, adding cancer on top of it.... you are brave. Take good care

  • You know I have never posted before on a site like this. I am so pleased and touched by your kind response. It is so helpful. Thank you

  • Hi Im so very sorry that you have had to endure such a procedure, having had all the tests myself at one time or another

    they alone are not for the fainthearted. You have my sincere

    best wishes for a speedy return to good health. As to the connection with cancer I dont really know but I wouldnt have

    thought so. May be you should now be seeing a cardioligist or

    better still an EP who is a specislist in this field. Im sure others

    on this site will be able to help as they have lots more knowledge

    in the subject, take care. Shirley.

  • We've all been there.... this community is so supportive. We aren't all on all the time, so sometimes we will miss a post once it gets further down on the list. If you appreciate someone in particular, you can always write to them directly. Keep us posted Isabel.

  • Hi Isabel, as you have been diagnosed with AF, are you seeing a Heart Rhythm Specialist (or EP / Electrophysiologist)? I've found it was only them that prescribed the right drugs for me. Bisoprolol didn't work for me and made me feel like you, breathless, tired and generally about 20 years old than I am. Both a GP and a cardio put me on it. But my EP changed me over to a rhythm control drug and now I feel back to normal.

    Just a thought.


  • I am going to speak to my cancer specialist nurse tomorrow and ask her about EP which I had not heard of until today. Thank you

  • Hi Isabel. What a nasty lot of problems you've had all at once. I know had heartbeat peculiarities before I had cancer as I remember wondering if an odd rhythm would be noticed during surgery, but apparently not. I'm going back 22 years here. I don't think that in my case there was any link between the two. I think ovarian cancer - which my mother had - is quite a debilitating thing and not easily diagnosed until the weariness becomes a real bother. I hope that now you've had surgery, when you have had time to get over the op, you will begin to feel stronger and then you can start to sort the AF. Once you find - with proper help - what works best for you, you can gain control over AF and it stops ruling (and ruining) your life.

  • Hello Isabel42 . I was diagnosed with PAF in October 2013 , although my GP was understanding he did not fully understand questions about AF. With a few lifestyle and diet changes it seems to be under control with the help of Flec , Biso and Apaxiban. Regarding your actual question although I'm male I can relate to your situation (my wife). I would strongly suggest talking to your Oncologist and even the McMillan Cancer nurse regarding your concerns and questions , push hard for answers. Also ask to be referred to an EP concerning the AF. I did it privately at the Freeman here in Newcastle, a £125 pounds very well spent , he prescribed the Apixiban and stopped the Asprin previously prescribed by my GP (I have now understandably changed to another GP practice). I must comment that this forum is excellent and has helped my to come to terms with AF and how best to manage it. Read and as much as you can and go prepared.

    Good luck.

You may also like...